Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 11, 2017, 2:28 PM PST. It took effect at Jan 11, 2017, 4:00 PM PST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2017, 2:28 PM PST (22:28 UTC)
- In effect from
- Jan 11, 2017, 4:00 PM PST
- Expired
- Jan 13, 2017, 9:00 PM PST
- In force
- 53 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
937 WHUS76 KEKA 112228 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 PM PST WED JAN 11 2017 PZZ470-120630- /O.NEW.KEKA.SC.Y.0005.170112T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 228 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST FRIDAY. * WINDS...N WIND INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS BY THURSDAY AFTERNOON...THEN DIMINISH BY FRIDAY MORNING. * WAVES/SEAS...W 10 TO 11 FT AT AROUND 12 SECONDS...SUBSIDING OVERNIGHT INTO THURSDAY...THEN BECOMING NW 6 TO 8 FT AT AROUND 7 SECONDS THURSDAY NIGHT. SEAS WILL SUBSIDE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-120630- /O.NEW.KEKA.SC.Y.0005.170112T0000Z-170114T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 228 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. * WINDS...N WIND INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS BY THURSDAY DAYTIME...THEN PERSIST THROUGH SATURDAY MORNING. * WAVES/SEAS...W 10 TO 13 FT AT AROUND 12 SECONDS...SUBSIDING OVERNIGHT INTO THURSDAY...THEN BECOMING NW 6 TO 8 FT AT AROUND 7 SECONDS THURSDAY NIGHT. SEAS WILL SUBSIDE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
974 WHUS76 KEKA 120450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST WED JAN 11 2017 PZZ470-121300- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 850 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WINDS...N WIND INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS BY THURSDAY AFTERNOON...THEN DIMINISH BY FRIDAY MORNING. * WAVES/SEAS...W 10 TO 11 FT AT AROUND 12 SECONDS...SUBSIDING OVERNIGHT INTO THURSDAY...THEN BECOMING NW 6 TO 8 FT AT AROUND 7 SECONDS THURSDAY NIGHT. SEAS WILL SUBSIDE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-121300- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST WED JAN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N WIND INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS BY THURSDAY DAYTIME...THEN PERSIST THROUGH SATURDAY MORNING. * WAVES/SEAS...W 10 TO 13 FT AT AROUND 12 SECONDS...SUBSIDING OVERNIGHT INTO THURSDAY...THEN BECOMING NW 6 TO 8 FT AT AROUND 7 SECONDS THURSDAY NIGHT. SEAS WILL SUBSIDE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
906 WHUS76 KEKA 121124 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 324 AM PST THU JAN 12 2017 PZZ470-121930- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 324 AM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM FRIDAY... * WINDS...N INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS BY THIS AFTERNOON...THEN DIMINISHING BY FRIDAY MORNING. * WAVES...STEEP N 4 TO 6 FT AT 7 SECONDS BUILDING TO 6 TO 8 FT TONIGHT. W SWELL 6 TO 8 FT AT 12 SECONDS SUBSIDING TONIGHT. SHORT PERIOD SEAS WILL SUBSIDE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-121930- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 324 AM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS BY THIS AFTERNOON. * WAVES...STEEP NW TO N BUILDING TO 6 TO 8 FT AT 7 SECONDS TODAY. W SWELL 8 TO 10 FT AT 12 SECONDS SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
677 WHUS76 KEKA 121655 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 AM PST THU JAN 12 2017 PZZ470-130100- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 855 AM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WINDS...N INCREASING TO 15 TO 25 KT GUSTING TO NEAR 30 KT TODAY AND TONIGHT...THEN DIMINISHING BY FRIDAY MORNING. * WAVES...STEEP N 4 TO 6 FT AT 7 SECONDS BUILDING TO 6 TO 8 FT. W SWELL 6 TO 8 FT AT 12 SECONDS SUBSIDING TONIGHT. SHORT PERIOD SEAS WILL SUBSIDE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-130100- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 AM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT GUSTING TO 30 KT BY THIS AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY MORNING. * WAVES...STEEP NW TO N BUILDING TO 6 TO 8 FT AT 7 SECONDS TODAY. W SWELL 8 TO 10 FT AT 12 SECONDS SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
500 WHUS76 KEKA 122300 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST THU JAN 12 2017 PZZ470-130700- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 300 PM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WINDS...N INCREASING TO 15 TO 25 KT GUSTING TO NEAR 30 KT TONIGHT...THEN DIMINISHING BY FRIDAY MORNING. * WAVES...STEEP N 6 TO 9 FT AT 7 SECONDS SUBSIDING TO 5 TO 7 FT FOR FRIDAY. W SWELL 6 TO 8 FT AT 12 SECONDS SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-130700- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 300 PM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N INCREASING TO 15 TO 25 KT GUSTING TO 30 KT THROUGH EARLY FRIDAY MORNING. * WAVES...STEEP NW TO N 6 TO 9 FT AT 7 SECONDS. W SWELL 8 TO 10 FT AT 12 SECONDS SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
120 WHUS76 KEKA 130451 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PST THU JAN 12 2017 PZZ470-131300- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 PM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WINDS...N WIND 15 TO 25 KT GUSTING TO NEAR 30 KT...DIMINISHING BY FRIDAY MORNING. * WAVES...NW 5 TO 7 FT AT AROUND 7 SECONDS...SUBSIDING BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-131300- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 PM PST THU JAN 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...N WIND 15 TO 25 KT GUSTING TO 30 KT THROUGH EARLY FRIDAY MORNING. AFTER THAT...GUSTS TO AROUND 25 KT THROUGH SATURDAY MORNING. * WAVES...NW 6 TO 8 FT AT 7 TO 8 SECONDS. SEAS WILL SUBSIDE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
643 WHUS76 KEKA 131036 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PST FRI JAN 13 2017 PZZ470-131145- /O.CAN.KEKA.SC.Y.0005.000000T0000Z-170113T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 236 AM PST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ475-131845- /O.EXT.KEKA.SC.Y.0005.000000T0000Z-170114T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 236 AM PST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 10 TO 20 KT WITH HIGHER GUSTS. * WAVES...NW AROUND 8 FT AT 9 TO 10 SECONDS. SEAS WILL GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
582 WHUS76 KEKA 131625 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 825 AM PST FRI JAN 13 2017 PZZ475-140030- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 825 AM PST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 10 TO 20 KT WITH HIGHER GUSTS. * WAVES...NW AROUND 8 FT AT 9 TO 10 SECONDS. SEAS WILL GRADUALLY SUBSIDE THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
401 WHUS76 KEKA 132223 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 PM PST FRI JAN 13 2017 PZZ475-140500- /O.CON.KEKA.SC.Y.0005.000000T0000Z-170114T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 PM PST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...N 10 TO 20 KT WITH HIGHER GUSTS...DIMINISHING THROUGH THE EVENING. * WAVES...NW 7 TO 8 FT AT AROUND 7 SECONDS. SEAS WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
604 WHUS76 KEKA 140435 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 PM PST FRI JAN 13 2017 PZZ475-140545- /O.EXP.KEKA.SC.Y.0005.000000T0000Z-170114T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 835 PM PST FRI JAN 13 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 5:22 AM PST, 9 hours 6 minutes earlier.
Area forecast discussion, Jan 11, 5:22 AM PST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
522 AM PST Wed Jan 11 2017
.SYNOPSIS...The active weather pattern will begin to simmer today as
a cold upper trough moves in behind the exiting cold front. Shower
activity will linger today with the possibility for a coastal
thunderstorm. Then building high pressure will bring mostly dry
weather to northwest California for the second half of the week.
&&
.DISCUSSION...Convective showers will be the name of the game today
as a cold upper trough shifts over the Pacific Northwest. Marginal
LI's and MUCAPE will help make the environment slightly more
conducive for a possible non-severe thunderstorm near the coast. 500
mb temperatures will be quite frigid, dipping to -32 Deg C, as the
trough sets up over northern California today. This reaffirms that
there will will be enough instability to generate a stronger shower
capable of a rumble of thunder and possible small hail.
Snow levels will fall through the day as the colder airmass moves
overhead. Expect 3000 feet through the morning hours to fall to
approximately 2500 feet this evening and as low as 1500 feet late
tonight. Despite the plummeting snow levels, the showery nature of
precipitation will result in variable snow accumulations. The HRRR
radar reflectivity scattered showers across the forecast area
through the day but it does not look like enough to necessitate any
winter weather products. However, there is a 40-60% chance you may
see some light snow accumulations on highway passes today.
Building high pressure will then bring mostly dry weather and
gradually warming temperatures through the second half of the week.
Night time temperatures on the other hand will still be chill, with
low to mid 30s possible on the coast the next few nights. Thursday
night will be the coldest this week. Despite models some possible
light precipitation early Sunday morning, long range models indicate
that the next chance for a good, wetting rain will not be until
early next week. /KML
&&
.AVIATION...Showers will slowly taper off today as the low pressure
system continues to push inland. We are expecting to see VFR
conditions throughout most of the day with terminals bouncing to
MVFR conditions when showers pass through. Come the afternoon, most
areas will start to dry and clear out. There is some uncertainty as
to whether or not any fog or low clouds will develop this evening.
Winds are anticipated to be light or non-existent and with all the
rain we have received there will be plenty of moisture which means
radiational fog is possible. The TAFs currently hint at some
lingering low level clouds but confidence is not high enough to add
reduced visibilities with this package. KAR
&&
.MARINE...W winds will become more southerly later today. Wind
speeds will continue to diminish, but high and fairly steep waves
will be slower to subside. As a result, a Hazardous Seas Warning
continues today. Isolated thunderstorms are possible this afternoon
associated with a weak front. Northerly winds will increase early
Thursday morning, with advisory level speeds possible in the
offshore waters Thursday afternoon into Thursday night. Otherwise,
generally light winds are expected. /SEC
&&
.COASTAL FLOODING...Winds will continue to subside today, but W
surf will couple with residual rainfall runoff and high astronomical
tides to produce coastal flooding around the times of the morning
high tide today. The highest tide is expected this morning around 10
AM. The most significant coastal flooding is expected in the
Humboldt Bay area, where tidal anomalies are presently running about
1.2 feet above predicted levels. A coastal flood warning is in
effect for that area. Elsewhere, a coastal flood advisory is in
effect. Only slightly lower astronomical tides are expected on
Thursday morning, and minor coastal flooding is still likely.
Astronomical tides will continue to come down on Friday, but minor
coastal flooding around the most vulnerable portions of Humboldt Bay
will be possible. /SEC
&&
.HYDROLOGY...Rivers across the area have either crested or are
forecast to crest later this morning. The following locations are
currently above flood stage with flood warnings in effect: the
Russian River near Hopland, the Navarro River at Navarro, and the
Eel River at Fernbridge and near Scotia. The following rivers are
currently above monitor stage but not forecast to flood: the South
Fork of the Eel River near Miranda, the Smith River near Dr Fine
Bridge, the Klamath River near Klamath, and the Mad River near
Arcata. The Van Duzen River near Bridgeville crested yesterday and
continues recede. Showers today will have little additional impact
on river levels but may briefly cause small tributaries to rise to
near bankfull. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory from 9 AM this morning to noon PST today
for CAZ101-104-109.
Coastal Flood Warning from 8 AM this morning to noon PST today
for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 9 AM this morning to noon PST today
for PZZ455.
Coastal Flood Warning from 8 AM this morning to noon PST today
for PZZ410-450.
Hazardous Seas Warning until 3 PM PST this afternoon for PZZ450-
455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 11, 5:10 AM PST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 510 AM PST WED JAN 11 2017 CAZ102-105>108-110>113-121315- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 510 AM PST WED JAN 11 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. MAINSTEM RIVERS HAVE EITHER ALREADY CRESTED OR WILL CREST THROUGH THE MORNING HOURS AND RECEDE THROUGH THE DAY. LIGHT SNOW ACCUMULATIONS POSSIBLE WITH SCATTERED SHOWERS TODAY. SNOW LEVELS ABOVE 3000 FEET THIS MORNING AND 2000 FEET THIS AFTERNOON/EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MAINSTEM RIVERS WILL CONTINUE TO RECEDE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-104-109-121315- COASTAL DEL NORTE-SOUTHWESTERN HUMBOLDT-MENDOCINO COAST- 510 AM PST WED JAN 11 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT FOR HIGH TIDES. MAINSTEM RIVERS HAVE EITHER ALREADY CRESTED OR WILL CREST THROUGH THE MORNING HOURS AND RECEDE THROUGH THE DAY. SCATTERED SHOWERS TODAY MAY PRODUCE A RUMBLE OF THUNDER AND SOME SMALL HAIL NEAR THE COAST. LIGHT SNOW ACCUMULATIONS POSSIBLE ABOVE 3000 FEET THIS MORNING AND 2000 FEET THIS AFTERNOON/EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MAINSTEM RIVERS WILL CONTINUE TO RECEDE THROUGH THE WEEKEND. THERE IS AN INCREASED THREAT FOR SNEAKER WAVES LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ103-121315- NORTHERN HUMBOLDT COAST- 510 AM PST WED JAN 11 2017 ...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON PST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A COASTAL FLOOD WARNING IS CURRENTLY IN EFFECT FOR HIGH TIDES. MAINSTEM RIVERS HAVE EITHER ALREADY CRESTED OR WILL CREST THROUGH THE MORNING HOURS AND RECEDE THROUGH THE DAY. SCATTERED SHOWERS TODAY MAY PRODUCE A RUMBLE OF THUNDER AND SOME SMALL HAIL NEAR THE COAST. LIGHT SNOW ACCUMULATIONS POSSIBLE ABOVE 3000 FEET THIS MORNING AND 2000 FEET THIS AFTERNOON/EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MAINSTEM RIVERS WILL CONTINUE TO RECEDE THROUGH THE WEEKEND. THERE IS AN INCREASED THREAT FOR SNEAKER WAVES LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 11, 2:13 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PST WED JAN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 1 SW TRINITY CENTER 40.99N 122.71W
01/10/2017 E4.5 INCH TRINITY CA PUBLIC
APPROXIMATELY 4.5 INCHES OF NEW SNOW
OVERNIGHT. SNOW CHANGED TO RAIN DURING THE
AFTERNOON. 2565' ELEVATION.
&&
BRCThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:53 PM PST | Special Marine Warning | EKA | 22 min | |
| Jan 10, 6:57 PM PST | Coastal Flood Warning | EKA | Humboldt | 17 hr |
| Jan 10, 7:00 PM PST | Special Weather Statement | EKA | Del Norte | 15 min |
| Jan 10, 8:44 PM PST | Small Craft Advisory | EKA | 7 hr | |
| Jan 10, 8:44 PM PST | Hazardous Seas Warning | EKA | 17 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.